Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 132, NWS Tallahassee, FL

July 24, 2000Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 24, 2000, 4:44 PM EDT for Thomas County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 24, 2000, 4:44 PM EDT (20:44 UTC)
Expired
Jul 24, 2000, 5:30 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Thomas County, GA

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:00 PM EDTThunderstorm WindMetcalf, GAA few trees and power lines down. Reported by the Thomas County Sheriff.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 242044
SVRTLH
GAC275-242130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM EDT MON JUL 24 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THOMAS COUNTY IN GEORGIA

* UNTIL 530 PM EDT

* AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER METCALF...OR ABOUT 9
  MILES SOUTH OF THOMASVILLE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWARK BY 450 PM EDT
  BOSTON...EVERETT BY 505 PM EDT

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3081 8404 3069 8402 3067 8374 3087 8377

WATSON
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:53 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 24, 3:53 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT MON JUL 23 2000

ZFP/MODELS: MODELS IN FAIRLY GOOD AGREEMENT WITH LARGE SCALE UPPER
FEATURES THIS CYCLE. THE POSITIVELY TILTED TROUGH AXIS JUST TO OUR W
SLOWLY FILLS WITH TIME. BEFORE IT DOES...CWFA REMAINS IN RRQ OF THE
250-300 MB JET WHICH DRIFTS SLOWLY E ACROSS GEORGIA TONIGHT. ETA AND
NGM AGREE THAT THE LARGEST CORRESPONDING AREAS OF UPPER DIVERGENCE
AND UPWARD VERTICAL VELOCITIES WILL BE ACROSS OUR NE ZONES (I.E. IN
GA) TONIGHT. LATEST RADAR TRENDS INDICATE THAT THIS AREA WILL LIKELY
BE THE MOST CONVECTIVELY ACTIVE.

THE UPPER JET LIFTS NE OF THE AREA BY TOMORROW. HOWEVER...WE MAY
STILL HAVE SOME SHORT WAVE ENERGY IN THE AREA...AGAIN OVER GA. MODEL
SOUNDINGS INDICATE THAT SOME OF THE MID-UPPER LEVEL DRYING INDICATED
ON WATER VAPOR IMAGERY WILL MAKE IT DOWN TO US WITH PW FALLING FROM
CLOSE TO 2 INCHES THIS MORNING DOWN TO UNDER 1.7 BY 12Z TUE AND
ABOUT 1.5 INCHES BY WED. 1000-700 MB WIND FLOW TRANSITIONS TO LIGHT
WESTERLY (REGIME 4) FOR BOTH TUE AND WED. CLIMO NUMBERS FOR THIS
REGIME INCLUDE PW OF ABOUT 1.8 AND CAPE JUST ABOVE 3300 J/KG. THE
MODEL SOUNDINGS SHOW THE CAPE IN THIS BALLPARK BOTH DAYS...BUT
AFOREMENTIONED DECREASE IN MOISTURE AND DEPARTING UPPER SUPPORT WILL
COMBINE TO WARRENT A DECREASING POP TREND OVER THE NEXT COUPLE OF
DAYS. IN FL/AL ZONES...WE PLAN ON FOLLOWING THE SEA BREEZE
CLIMATOLOGY POP DISTRIBUTION FOR TUE (CLOSE TO FAN POP) AND THEN CUT
THAT DOWN BY ABOUT 20 PERCENT FOR WED (CLOSE TO FWC). HIGHER THAN
CLIMO POPS WILL BE USED IN GA TUE. ALL GUIDANCE TEMPS ARE CLOSE AND
SEEM REASONABLE. WILL THEREFORE USE A BLEND.

MARINE: MODELS SEEM TO WANT TO BRING THE WINDS AROUND TO SW A BIT
TOO FAST...BUT WITH SLOW RETROGRESSION OF THE FRONTAL WAVE...THIS
WILL HAPPEN EVENUTALLY. WINDS BECOME MORE SOUTHERLY TOMORROW. SPEEDS
WILL REMAIN BELOW SCEC LEVELS...NO HEADLINES.

FIRE WX: HO HEADLINES.

EXTENDED: UPPER RIDGE REMAINS ACROSS 4 CORNERS WITH ANOTHER IN THE
NW ATLC. WEAK TROUGHINESS REMAINS ACROSS THE SE. WILL NOT STRAY FAR
FROM CURRENTLY ADVERTISED NEAR CLIMO POPS/TEMPS.

PRELIM NUMBERS.r..

TLH  70 92 69 90  3523
PFN  74 89 74 90  1423
DHN  70 92 69 91  -422
ABY  68 89 69 90  2422
VLD  70 92 70 91  4523

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:11 PM EDTSevere Thunderstorm WarningTAEDecatur34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.